EconPapers    
Economics at your fingertips  
 

A Note on Thomson's Characterizations of the Uniform Rule

Nir Dagan ()

Economic theory and game theory from Nir Dagan

Abstract: Thomson (Consistent solutions to the problem of fair division when preferences are single-peaked, J. Econ. Theory 63 (1994), 219-245) proved that the uniform rule of fair division problem, where preferences are single-peaked, is the unique rule which is bilaterally consistent, continuous, Pareto optimal, and envy-free, in a setting of an infinite number of potential agents. We show that the uniqueness of the uniform rule is achieved without assuming continuity, even in a setting of a finite number of potential agents. A similar result is obtained by replacing envy-freeness with individual rationality from equal division.

JEL-codes: C71 D63 (search for similar items in EconPapers)
Pages: 7 pages
Date: 1996
New Economics Papers: this item is included in nep-gth
References: Add references at CitEc
Citations: View citations in EconPapers (25)

Published in Journal of Economic Theory 69:255-261 (1996)

Downloads: (external link)
https://www.nirdagan.com/research/199602/full.pdf (application/pdf)

Related works:
Journal Article: A Note on Thomson's Characterizations of the Uniform Rule (1996) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:nid:ndagan:003

Access Statistics for this paper

More papers in Economic theory and game theory from Nir Dagan Nir Dagan, Dept. of Economics and Management, Tel-Hai Academic College, Upper Galilee, Israel..
Bibliographic data for series maintained by Nir Dagan ().

 
Page updated 2025-03-31
Handle: RePEc:nid:ndagan:003